MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY
Catalog Number INTP14
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during catheterization of a patient, the catheter fell apart so easily from the bag and the customer opened another kit it was the same thing with addition to the actual catheter tip was all kinked.Customer was not sure if this was common or if they had a bad batch.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings, and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: directions for use.Proper techniques for urinary catheter insertion.¿ perform hand hygiene immediately before and after insertion.¿ insert urinary catheters using aseptic technique and sterile equipment.¿ use the smallest catheter possible, consistent with good drainage.¿ document the indications for catheter insertion, date and time of catheter insertion, and individual who inserted catheter.Indications for use: pvc & red rubber: for urological use only.Silicone: intended for use for bladder management including urine drainage, collection and measurement.The devices are generally passed to the urinary bladder via the urethra.1.Wash hands and don clean gloves.2.Explain procedure to patient and open peri-care kit.3.Use the provided packet of wipes to cleanse patient¿s periurethral area.4.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel.5.Using proper aseptic technique open csr wrap.6.Don sterile gloves.7.Place under pad beneath patient, plastic/ ¿shiny¿ side down.8.Position fenestrated drape on patient.9.Saturate 3 foam swab sticks in povidone iodine.10.Lubricate catheter.11.Prepare patient with 3 foams swab sticks saturated in povidone iodine.Use the nondominant hand for the genitalia and the dominant hand for the swabs.Note: use each swab stick for one swipe only.Female patient: with a downward stroke cleanse the right labia minora and discard the swab.Do the same for the left labia minora.With the last swab stick cleanse the middle area between the labia minora.Male patient: cleanse the penis in a circular motion starting at the urethra meatus and working outward.12.Proceed with catheterization in usual manner using the dominant hand a.When catheter tip has entered bladder, urine will be visible in the drainage tube 13.Document procedure according to hospital protocol.Single use only.Do not resterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.Correction: d.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during catheterization of a patient, the catheter fell apart so easily from the bag, and the customer opened another kit it was the same thing with addition to the actual catheter tip was all kinked.Customer was not sure if this was common or if they had a bad batch.

Brand Name
SURESTEP INTERMITTENT CATHETER TRAY
Common Device Name
INTERMITTENT CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22412709
Report Number1018233-2025-05545
Device Sequence Number13184854
Product Code KOD
UDI-Device Identifier00801741183294
UDI-Public(01)00801741183294(11)250326(17)270731(10)NGKP2885
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINTP14
Device Lot NumberNGKP2885
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale